Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online
Ask a Urologist   »  

Have frequent hematospermia. Recovers, semen color normalizes and then re-occurs. Suggested hematospermia. Can this be the reason?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 518 Questions
Dear Doctor:
I have frequent hematospermia since last six months. It recovers, semen color normalizes and then I see suddenly that it has re-occured. Had consulted urologist, who examined the prostrate and conducted PSA which was well within the limits.
I am confused about the reason and afraid of having sex. Can this be also due to masturbation, high BP ( my BP varies from 140/90 to 170/90) or there is any other reason. Pls. suggest the tests I should conduct.
FYI, my ultrasound of KUB region is normal. Doctor had advised this when i first got hematospermia as my urine analysis reported Hematuria at that time.
My platelet count is 152,000 which i understand is on lower side. Can hematospermia happen because of this reason.
Looking forward to your expert advice and help
Posted Wed, 28 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 49 minutes later
What you have is am alarming symptom but what usually has an innocuous cause.
You can get a trans rectal ultrasound of your prostate and seminal vesicles in case it has not been done earlier but I doubt that you will require any thing more than that.
We did get MRI done in a couple of patients but it was a waste of effort and money and was not contributory and both the patients did very well with antiinflammatory drugs and prolonged course of low dose doxycycline and there is no reason to suppose your case will be any worse.
What I mean is haemtospermia usually resolves spontaneously and do not worth about this and spend sleepless nights.
Hope I have been of help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor